NR 324 EXAM 1 -ADULT HEALTH I |ACTUAL
QUESTIONS AND VERIFIED ANSWERS |BRAND
NEW 2026-2027 UPDATE|GRADED A+
Question 1
The nurse is caring for a patient who has a massive burn injury and possible hypovolemia.
Which assessment data should be of most concern to the nurse?
a. Urine output is 30 mL/hr.
b. Blood pressure is 90/40 mm Hg.
c. Oral fluid intake is 100 mL for 8 hours.
d. Skin tenting over the sternum is prolonged.
CORRECT ANSWER
ANS: B
The blood pressure indicates that the patient may be developing hypovolemic shock
because
of intravascular fluid loss because of the burn injury. This finding will require immediate
intervention to prevent the complications associated with systemic hypoperfusion. The
poor
oral intake, decreased urine output, and skin tenting all indicate the need for increasing
the
patient's fluid intake but not as urgently as the hypotension.
DIF: Cognitive Level: Analyze (analysis)
TOP: Nursing Process: Assessment MSC: NCLEX: Physiological Integrity
Question 2
A patient who has a small cell cancer of the lung develops syndrome of inappropriate
antidiuretic hormone (SIADH). The nurse should notify the health care provider about which
1
,assessment finding?
a. Serum hematocrit of 42%
b. Serum sodium of 120 mg/dL
c. Urinary output of 280 mL in 8 hours
d. Reported weight gain of 2.2 pounds (1 kg)
CORRECT ANSWER
ANS: B
Hyponatremia is the most important finding to report. SIADH causes water retention and
a
decrease in serum sodium level. Hyponatremia can cause confusion and other central
nervous
system effects. A critically low value needs to be treated. At least 30 mL/hr of urine
output
indicates adequate kidney function. The hematocrit level is normal. Weight gain is
expected
with SIADH because of water retention.
DIF: Cognitive Level: Apply (application)
TOP: Nursing Process: Assessment MSC: NCLEX: Physiological Integrity
Question 3
A patient with multiple draining wounds is admitted for hypovolemia. What would be the
most accurate way for the nurse to evaluate fluid balance?
a. Skin turgor
b. Daily weight
c. Urine output
d. Edema presence
CORRECT ANSWER
ANS: B
2
, Daily weight is the most easily obtained and accurate means of assessing volume status.
Skin
turgor varies considerably with age. Considerable excess fluid volume may be present
before
fluid moves into the interstitial space and causes edema. Urine outputs do not take
account of
fluid intake or of fluid loss through insensible loss, sweating, or loss from the
gastrointestinal
tract or wounds.
DIF: Cognitive Level: Analyze (analysis) TOP: Nursing Process: Evaluation
MSC: NCLEX: Physiological Integrity
Question 4
The home health nurse cares for an alert and oriented older adult patient with a history of
dehydration. Which instructions should the nurse give this patient related to fluid intake?
a. "Drink more fluids in the late evening."
b. "More fluids are needed if you feel thirsty."
c. "Increase the fluids if your mouth feels dry."
d. "If you feel confused, you need more fluids."
CORRECT ANSWER
ANS: C
An alert older patient will be able to self-assess for signs of oral dryness such as thick oral
secretions or dry-appearing mucosa. The thirst mechanism decreases with age and is not
an
accurate indicator of volume depletion. Many older patients prefer to restrict fluids
slightly in
the evening to improve sleep quality. The patient will not be likely to notice and act
appropriately when changes in level of consciousness occur.
3
, DIF: Cognitive Level: Apply (application)
TOP: Nursing Process: Implementation MSC: NCLEX: Health Promotion and Maintenance
Question 5
A patient who is taking a potassium-wasting diuretic for treatment of hypertension reports
generalized weakness. Which action is appropriate for the nurse to take?
a. Assess for facial muscle spasms.
b. Ask the patient about loose stools.
c. Recommend the patient avoid drinking orange juice with meals.
d. Suggest that the health care provider order a basic metabolic panel.
CORRECT ANSWER
ANS: D
Generalized weakness is a manifestation of hypokalemia. After the health care provider
orders
the metabolic panel, the nurse should check the potassium level. Facial muscle spasms
might
occur with hypocalcemia. Orange juice is high in potassium and would be advisable to
drink
if the patient is hypokalemic. Loose stools are associated with hyperkalemia.
DIF: Cognitive Level: Apply (application)
TOP: Nursing Process: Implementation MSC: NCLEX: Physiological Integrity
Question 6
Spironolactone (Aldactone), an aldosterone antagonist, is prescribed for a patient. Which
statement by the patient indicates that the teaching about this medication has been
effective?
a. "I will try to drink at least 8 glasses of water every day."
4
QUESTIONS AND VERIFIED ANSWERS |BRAND
NEW 2026-2027 UPDATE|GRADED A+
Question 1
The nurse is caring for a patient who has a massive burn injury and possible hypovolemia.
Which assessment data should be of most concern to the nurse?
a. Urine output is 30 mL/hr.
b. Blood pressure is 90/40 mm Hg.
c. Oral fluid intake is 100 mL for 8 hours.
d. Skin tenting over the sternum is prolonged.
CORRECT ANSWER
ANS: B
The blood pressure indicates that the patient may be developing hypovolemic shock
because
of intravascular fluid loss because of the burn injury. This finding will require immediate
intervention to prevent the complications associated with systemic hypoperfusion. The
poor
oral intake, decreased urine output, and skin tenting all indicate the need for increasing
the
patient's fluid intake but not as urgently as the hypotension.
DIF: Cognitive Level: Analyze (analysis)
TOP: Nursing Process: Assessment MSC: NCLEX: Physiological Integrity
Question 2
A patient who has a small cell cancer of the lung develops syndrome of inappropriate
antidiuretic hormone (SIADH). The nurse should notify the health care provider about which
1
,assessment finding?
a. Serum hematocrit of 42%
b. Serum sodium of 120 mg/dL
c. Urinary output of 280 mL in 8 hours
d. Reported weight gain of 2.2 pounds (1 kg)
CORRECT ANSWER
ANS: B
Hyponatremia is the most important finding to report. SIADH causes water retention and
a
decrease in serum sodium level. Hyponatremia can cause confusion and other central
nervous
system effects. A critically low value needs to be treated. At least 30 mL/hr of urine
output
indicates adequate kidney function. The hematocrit level is normal. Weight gain is
expected
with SIADH because of water retention.
DIF: Cognitive Level: Apply (application)
TOP: Nursing Process: Assessment MSC: NCLEX: Physiological Integrity
Question 3
A patient with multiple draining wounds is admitted for hypovolemia. What would be the
most accurate way for the nurse to evaluate fluid balance?
a. Skin turgor
b. Daily weight
c. Urine output
d. Edema presence
CORRECT ANSWER
ANS: B
2
, Daily weight is the most easily obtained and accurate means of assessing volume status.
Skin
turgor varies considerably with age. Considerable excess fluid volume may be present
before
fluid moves into the interstitial space and causes edema. Urine outputs do not take
account of
fluid intake or of fluid loss through insensible loss, sweating, or loss from the
gastrointestinal
tract or wounds.
DIF: Cognitive Level: Analyze (analysis) TOP: Nursing Process: Evaluation
MSC: NCLEX: Physiological Integrity
Question 4
The home health nurse cares for an alert and oriented older adult patient with a history of
dehydration. Which instructions should the nurse give this patient related to fluid intake?
a. "Drink more fluids in the late evening."
b. "More fluids are needed if you feel thirsty."
c. "Increase the fluids if your mouth feels dry."
d. "If you feel confused, you need more fluids."
CORRECT ANSWER
ANS: C
An alert older patient will be able to self-assess for signs of oral dryness such as thick oral
secretions or dry-appearing mucosa. The thirst mechanism decreases with age and is not
an
accurate indicator of volume depletion. Many older patients prefer to restrict fluids
slightly in
the evening to improve sleep quality. The patient will not be likely to notice and act
appropriately when changes in level of consciousness occur.
3
, DIF: Cognitive Level: Apply (application)
TOP: Nursing Process: Implementation MSC: NCLEX: Health Promotion and Maintenance
Question 5
A patient who is taking a potassium-wasting diuretic for treatment of hypertension reports
generalized weakness. Which action is appropriate for the nurse to take?
a. Assess for facial muscle spasms.
b. Ask the patient about loose stools.
c. Recommend the patient avoid drinking orange juice with meals.
d. Suggest that the health care provider order a basic metabolic panel.
CORRECT ANSWER
ANS: D
Generalized weakness is a manifestation of hypokalemia. After the health care provider
orders
the metabolic panel, the nurse should check the potassium level. Facial muscle spasms
might
occur with hypocalcemia. Orange juice is high in potassium and would be advisable to
drink
if the patient is hypokalemic. Loose stools are associated with hyperkalemia.
DIF: Cognitive Level: Apply (application)
TOP: Nursing Process: Implementation MSC: NCLEX: Physiological Integrity
Question 6
Spironolactone (Aldactone), an aldosterone antagonist, is prescribed for a patient. Which
statement by the patient indicates that the teaching about this medication has been
effective?
a. "I will try to drink at least 8 glasses of water every day."
4